Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 133, NWS Jackson, MS

September 21, 2009Neshoba County, Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 21, 2009, 6:35 AM CDT for Neshoba County, Noxubee County, Winston County, Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2009, 6:35 AM CDT (11:35 UTC)
Expired
Sep 21, 2009, 8:30 AM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Neshoba County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 7:45 AM CDTFLASH FLOODLouisville, MSWATER IN FIVE HOMES AND SEVERAL ROADS BLOCKED IN LOUISVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2130 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 211135
FFWJAN
MSC099-103-159-211330-
/O.NEW.KJAN.FF.W.0133.090921T1135Z-090921T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  NORTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...

* UNTIL 830 AM CDT

* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  BROOKSVILLE TO 6 MILES SOUTHWEST OF CENTER RIDGE...OR ALONG A LINE
  EXTENDING FROM 21 MILES SOUTHEAST OF STARKVILLE TO 9 MILES
  SOUTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON...DEERBROOK...MILLCREEK...BIGBEE VALLEY AND BETHEDEN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF MACON. FOOT ROAD...PERKINS ROAD
AND FIRTH LAKE ROAD...SOUTH OF THE CITY OF MACON. FOX CHASE ROAD EAST
OF THE CITY OF MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3309 8854 3294 8880 3294 8891 3279 8892
      3271 8931 3310 8930 3312 8927 3312 8921
      3317 8921 3321 8917 3321 8912 3325 8911
      3328 8907 3328 8831

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:07 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 21, 4:07 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT MON SEP 21 2009

...ADDITIONAL LOCALLY HEAVY RAIN POSSIBLE FOR PORTIONS OF THE AREA
TODAY...

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MORE SHOWERS AND
THUNDERSTORMS (CONTAINING HEAVY RAINFALL) HAVE DEVELOPING EARLY THIS
MORNING IN RESPONSE TO A DECENT PIECE OF UPPER LEVEL ENERGY
APPROACHING THE LOWER MS VALLEY FROM THE SOUTHWEST. THE AXIS OF LOW
LEVEL MOISTURE ADVECTION AND MODEST INSTABILITY ROUGHLY RUNS
PARALLEL TO AND JUST SOUTHEAST OF THE NATCHEZ TRACE...AND IS FEEDING
QUASI-TRAINING CONVECTION NORTH OF I-20 AND EAST OF I-55. THIS
SITUATION MAY REMAIN RATHER STAGNANT THROUGH THE EARLY AFTERNOON
HOURS...AND THEREFORE THE POTENTIAL FOR TORRENTIAL DOWNPOURS FALLING
UPON ALREADY SATURATED GROUND WILL BRING FLASH FLOODING WORRIES INTO
PLAY. FOR THAT REASON WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE
OUTLINED AREAS (EXCLUDING THE JACKSON METRO) UNTIL 7 PM THIS
EVENING. CONVECTION WILL PROBABLY SHOW A TENDENCY TO BUILD BACK TO
THE SOUTHWEST LATER THIS MORNING AS THE SUN STARTS TO DESTABILIZE
THE ATMOSPHERE A LITTLE. EVENTUALLY...ALL AREAS OF THE REGION SHOULD
SEE AT LEAST SCATTERED CONVECTION BREAK OUT BY AFTERNOON SINCE
TEMPERATURES GETTING INTO THE MID AND UPPER 80S WILL MEET CONVECTIVE
TEMPERATURE REQUIREMENTS AND THERE WILL BE NO CAP TO PUT A LID ON
CONVECTION. IN ADDITION TO THE WORRIES FROM HEAVY DOWNPOURS ON
SATURATED GROUND...SOME STORMS (PARTICULARLY WEST OF INTERSTATE 55)
MAY GET A LITTLE A VIGOROUS THIS AFTERNOON AS MLCAPE VALUES RANGE
FROM 1500 TO 2000 J/KG IN THE PRESENCE OF 20 TO 30 KTS OF 0 TO 6 KM
SHEAR. AT THIS TIME WE ARE NOT ANTICIPATING SEVERE ACTIVITY...BUT
SOME BRIEF GUSTY WINDS...FREQUENT LIGHTNING...AND MAYBE EVEN SOME
SMALL HAIL...CANNOT BE RULED OUT IN THE STRONGEST CELLS.

THE INFLUENCE OF TODAY'S DISTURBANCE SHOULD BE OFF TO THE NORTHEAST
OF OUR REGION THIS EVENING AND MOST OF THE CONVECTION SHOULD BE ABLE
TO DIMINISH WITHIN A FEW HOURS AFTER SUNSET. LINGERING CONVECTION OF
ANY MAJOR CONSEQUENCE SHOULD BE CONFINED NORTHWEST OF COLUMBUS TO
VICKSBURG LINE...BUT RISING 500 MB HEIGHTS EXPECTED BY TOMORROW
NIGHT ARE A SIGNAL OF SLIGHT DRYING AND SUBSIDENCE IN THE
ATMOSPHERE...SO A QUIET NIGHT SHOULD BE ON TAP FOR MOST.
TEMPERATURES WILL REMAIN WARM WITH LOWS FROM THE UPPER 60S TO LOWER
70S.

TUESDAY IS A LITTLE TRICKY BECAUSE THE MENTIONED "RISING HEIGHT"
TREND WILL PROBABLY CONTINUE GRADUALLY WHILE LOW TO MID ATMOSPHERIC
FLOW REALLY SUBSIDES. THIS IS A STRONG ARGUMENT FOR LESSER RAIN
CHANCES. HOWEVER...A LARGE UPPER LOW IN THE CENTRAL PLAINS WILL BE
GETTING A LITTLE CLOSER AND AN ASSOCIATED SURFACE FRONT WILL BE
PUSHING INTO THE OZARKS BY THE AFTERNOON. SOME MODELS SUGGEST THE
"NET" OF ALL THIS WILL BE MORE GOOD RAIN CHANCES...WHILE OTHER
MODELS ARE MORE DOUBTFUL. MY THINKING SORT OF SPLITS THE MIDDLE AND
PLACES "LIKELY" POPS NORTHWEST OF THE NATCHEZ TRACE...WHILE ONLY
INCLUDING CHANCE POPS ELSEWHERE. HIGH LEVEL JET ENERGY ROUNDING THE
BASE OF THE UPPER LOW MAY INTERACT WITH STORMS IN WESTERN ZONES BY
AFTERNOON TUESDAY TO BEEF UP INTENSITIES SOME...BUT AT THIS POINT WE
ARE NOT EXPECTING ANY ORGANIZED SEVERE ACTIVITY. WE WILL HAVE TO
MONITOR FOR FLOODING POTENTIAL CLOSELY...BUT CONVECTION TOMORROW
SHOULD BE LESS ORGANIZED THAN TODAY AND THEREFORE THE HEAVY RAIN
THREAT SHOULD BE MORE ISOLATED. /BB/

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...THE STAGNANT WX PATTERN
LOOKS TO LINGER FURTHER AS WE HEAD INTO THE SECOND HALF OF THE WEEK
AND INTO THE WEEKEND. ONE GOOD THING IS THAT RAIN CHANCES LOOK TO BE
LESS FOR WED-FRI AND THEN POSSIBLY WE MAY SEE A FRONT PUSH THROUGH
TO CLEAN THINGS OUT BY SUN-MON.

FOR WED-FRI...MODELS ARE OFFERING SIMILAR SOLUTIONS ON THE GENERAL
PATTERN WITH A LARGE UPPER LOW OVER THE ROCKIES AND SUBSEQUENT UPPER
RIDGE OVER THE GULF STATES. THE EURO IS THE SLIGHT OUTLIER AS IT
DOES NOT RETROGRADE THE UPPER LOW AS MUCH AND KEEPS HEIGHTS A TAD
LOWER OVER OUR AREA. ADDITIONALLY...IT IS MORE PROGRESSIVE WITH THE
EVOLUTION OF THE SYNOPTIC FEATURES AND PUSHES IN BETTER LIFT OVER
THE WEEKEND AND IN A QUICKER FASHION. HOWEVER...BEFORE THAT
OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL SUPPORT THE BUILDING
RIDGE OVER THE AREA AND FOR THE LATTER HALF OF THE WEEK AND NO
MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP WE HAVE BEEN
SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE AND PWATS
WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT ISO/SCT
SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS AND I
WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE
ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ
WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT
MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE
PRIMARY TIMES FOR CONVECTION.

FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT
MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE
GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE
TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE
FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING
THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES
FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS
THROUGH ALL THOSE PERIODS.

AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS
RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND.
GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS
WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW
TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE
AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN
EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY
THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS
WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/

&&

.AVIATION...NOT A GREAT MORNING FOR FLYING ACROSS THE ARKLAMISS AS
NUMEROUS SHOWERS AND STORMS BETWEEN JAN/GTR/MEI ARE PRODUCING IFR
CONDITIONS. ELSEWHERE THERE ARE SPORADIC MVFR/IFR CONDITIONS DUE TO
FOG AND LOW CEILINGS...ALTHOUGH THE MOST CONCENTRATED RESTRICTIONS
DUE TO VISBY WILL BE FOUND AT GLH THROUGH 9 AM. EXPECTING SCATTERED
SHOWERS AND STORMS TO BREAK OUT ACROSS THE WHOLE AREA BY THIS
AFTERNOON WITH STORMS MOST CONCENTRATED IN CENTRAL AND EASTERN MS.
LOTS OF MVFR CEILINGS WILL BE FOUND AROUND THE AREA TODAY WITH THE
BEST CHANCE OF VFR WINDOWS OCCURRING LATER TODAY AT GLH/TVR/HEZ. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  69  89  69 /  63  35  48  29
MERIDIAN      87  69  90  69 /  79  33  43  27
VICKSBURG     89  69  89  70 /  57  41  58  38
HATTIESBURG   89  70  89  71 /  73  27  43  31
NATCHEZ       88  71  88  70 /  49  28  55  42
GREENVILLE    88  70  88  69 /  45  39  61  40
GREENWOOD     86  71  89  69 /  56  34  60  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ028>033-037>039-
     044>046-050>052.

LA...NONE.
AR...NONE.
&&

BB/CME
Hazardous weather outlook, Sep 21, 5:37 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
537 AM CDT MON SEP 21 2009

LAZ016-023>026-MSZ047-053-054-059>063-221045-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON
DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

MSZ026>033-036>039-042>046-048>052-055>058-064>066-072>074-221045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL ARE POSSIBLE
THROUGH EARLY THIS EVENING ACROSS AREAS OF CENTRAL AND EASTERN
MISSISSIPPI...MAINLY EAST OF THE INTERSTATE 55 CORRIDOR. RAINFALL
RATES WITH SOME OF THESE STORMS WILL EXCEED 2 INCHES PER HOUR AND
THE POTENTIAL FOR TRAINING AND REPETITIVE STORMS WILL EXIST. IN AREAS
OF SATURATED GROUND SUCH RAINFALL RATES COULD CAUSE AT LEAST MINOR
FLOODING ISSUES AND RISES OF WATER IN LOW AREAS. A FLASH FLOOD WATCH
HAS ALREADY BEEN ISSUED THROUGH 7 PM TONIGHT FOR AREAS OF CENTRAL AND
NORTHEAST MISSISSIPPI ALONG AND NORTH OF INTERSTATE TWENTY AND EAST
OF INTERSTATE FIFTY FIVE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH EARLY THIS EVENING...BUT IS
OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-221045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AREAS OF DENSE FOG WILL BE ABLE TO REDUCE VISIBILITIES DOWN
BELOW A HALF MILE AT TIMES THROUGH 9 AM THIS MORNING ALONG AND
NORTHWEST OF GREENWOOD MISSISSIPPI TO WINNSBORO LOUISIANA LINE.
MOTORISTS SHOULD REMEMBER TO SLOW DOWN IN AREAS OF FOG AND USE THE
LOW BEAM SETTING ON HEADLIGHTS.

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON
DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Sep 21, 2:44 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CDT MON SEP 21 2009

MSZ032-033-038-210815-
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
244 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 9 MILES SOUTH OF ACKERMAN AT 243 AM CDT...MOVING NORTHEAST AT
15 MPH. AREAS AFFECTED COULD RECEIVE A QUICK INCH OF
RAINFALL...WHICH COULD LEAD TO MINOR TO MODERATE PONDING OF WATER
ISSUES.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL WINSTON...SOUTHEASTERN CHOCTAW AND
SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Sep 21, 3:29 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 AM CDT MON SEP 21 2009

MSZ039-046-210855-
KEMPER MS-NOXUBEE MS-
329 AM CDT MON SEP 21 2009

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM PAULETTE TO BLACKWATER AT 327 AM CDT...MOVING NORTHEAST
AT 15 MPH.

VERY HEAVY RAIN...BETWEEN 1 AND 2 INCHES PER HOUR...ALONG WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
THIS HEAVY RAIN IS MOVING OVER AREAS THAT HAVE ALREADY SEEN HEAVY
RAIN EITHER DURING THIS PAST EVENING OR OVER THE LAST DAY OR TWO. A
FLASH FLOOD WARNING MAY BE NEEDED IF THESE STORMS CONTINUE TO MOVE
OVER THE SAME LOCATIONS THROUGH 4 AM.

PEOPLE IN SOUTHEASTERN NOXUBEE AND EASTERN KEMPER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

CME
Special weather statement, Sep 21, 5:34 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 AM CDT MON SEP 21 2009

MSZ038-211105-
WINSTON MS-
534 AM CDT MON SEP 21 2009

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 10 MILES WEST OF CENTER RIDGE TO 3 MILES SOUTHEAST OF
MILLCREEK AT 533 AM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN...BETWEEN 1 AND 2 INCHES PER HOUR...ALONG WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN CENTRAL WINSTON COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:12 PM CDTFlash Flood WarningJANNoxubee2 hr
Sep 21, 3:43 AM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Sep 21, 4:02 AM CDTFlash Flood WatchJANAttala, Choctaw, Clay, Kemper, Lauderdale, Leake and 9 more15 hr
Sep 21, 8:31 AM CDTFlash Flood WarningJANChoctaw, Noxubee, Winston119 min
Sep 21, 9:40 AM CDTRiver Flood WarningJANNeshoba8 days
Sep 21, 10:16 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Webster44 min
Sep 21, 10:39 AM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster31 min
Sep 21, 11:50 AM CDTFlash Flood WarningJANAttala, Choctaw2 hr
Sep 21, 1:17 PM CDTTornado WarningJANKemper43 min
Sep 21, 1:55 PM CDTTornado WarningJANKemper33 min
Sep 21, 4:02 PM CDTTornado WarningJANAttala, Choctaw, Winston38 min
Sep 21, 4:19 PM CDTSevere Thunderstorm WarningJANLauderdale30 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.